Alert archive / Minnesota / Wind Advisories in 2012
Wind Advisory 16, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind advisory at Oct 3, 2012, 2:31 PM CDT for 36 counties in Minnesota. It took effect at Oct 4, 2012, 4:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2012, 2:31 PM CDT (19:31 UTC)
- In effect from
- Oct 4, 2012, 4:00 AM CDT
- Expired
- Oct 4, 2012, 6:06 PM CDT
- In force
- 14 hr
- Issued by
- NWS Twin Cities, MN
All 36 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 65 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2572 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WWUS73 KMPX 031931 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 231 PM CDT WED OCT 3 2012 ...STRONG WINDS TO DEVELOP TONIGHT THROUGH THURSDAY ACROSS WESTERN AND SOUTHERN MINNESOTA... .A WIND ADVISORY HAS BEEN ISSUED FROM 4 AM TO 10 PM CDT THURSDAY FOR PORTIONS OF WESTERN AND SOUTHERN MINNESOTA. THE WIND ADVISORY IS IN EFFECT GENERALLY WEST OF A LINE FROM STAPLES...TO HUTCHINSON...TO WEST OF ALBERT LEA. SUSTAINED NORTHWEST WINDS NEAR 30 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED TO DEVELOP OVER PORTIONS OF WESTERN AND SOUTHERN MINNESOTA AFTER 4AM CDT ON THURSDAY...AND CONTINUE INTO THURSDAY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS...INCLUDING INTERSTATE 94 FROM ALEXANDRIA TO ST CLOUD. THESE STRONG WINDS WILL OCCUR DUE TO A LOW PRESSURE SYSTEM WHICH WILL MOVE FROM SOUTHWESTERN MINNESOTA TONIGHT...TO NORTHEASTERN MINNESOTA BY THURSDAY AFTERNOON. A COLD FRONT ASSOCIATED WITH THIS LOW WILL PUSH EAST ACROSS THE REGION THURSDAY. ONCE THE COLD FRONT MOVES THROUGH...WINDS WILL SHIFT FROM THE SOUTH...TO THE NORTHWEST. THE PRESSURE GRADIENT BEHIND THE FRONT WILL BE VERY TIGHT AND WILL PRODUCE THE STRONG NORTHWEST WINDS. MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-040345- /O.NEW.KMPX.WI.Y.0016.121004T0900Z-121005T0300Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 231 PM CDT WED OCT 3 2012 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM CDT THURSDAY ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN MINNESOTA. * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP AROUND 4AM ACROSS WEST CENTRAL MINNESOTA. THE STRONG WINDS WILL DEVELOP FURTHER EAST WITH TIME. WIND SPEEDS SHOULD FALL BY 10PM THURSDAY AS THE LOW MOVES FURTHER EAST AND THE PRESSURE GRADIENT RELAXES. * WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES...PARTICULARLY ON EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPD
4 follow-up statements
777 WWUS73 KMPX 040224 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 924 PM CDT WED OCT 3 2012 ...STRONG WINDS TO DEVELOP OVERNIGHT AND PERSIST THROUGH THURSDAY ACROSS PARTS OF WESTERN AND SOUTHERN MINNESOTA... .A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT THURSDAY FOR PORTIONS OF WESTERN AND SOUTHERN MINNESOTA... GENERALLY WEST OF A LINE FROM STAPLES...TO HUTCHINSON...TO WEST OF ALBERT LEA. SUSTAINED NORTHWEST WINDS NEAR 30 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED TO DEVELOP OVER PORTIONS OF WESTERN AND SOUTHERN MINNESOTA AFTER 4 AM CDT THURSDAY...AND CONTINUE INTO THURSDAY EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS...INCLUDING INTERSTATE 94 FROM ALEXANDRIA TO ST CLOUD. THESE STRONG WINDS WILL OCCUR DUE TO A LOW PRESSURE SYSTEM WHICH WILL MOVE FROM SOUTHWESTERN MINNESOTA THURSDAY NIGHT...TO NORTHEASTERN MINNESOTA BY THURSDAY AFTERNOON. A COLD FRONT ASSOCIATED WITH THIS LOW WILL PUSH EAST ACROSS THE REGION THURSDAY. THE PRESSURE GRADIENT BEHIND THE FRONT WILL BE VERY TIGHT AND WILL PRODUCE THE STRONG NORTHWEST WINDS. MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-041030- /O.CON.KMPX.WI.Y.0016.121004T0900Z-121005T0300Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 924 PM CDT WED OCT 3 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT THURSDAY... * TIMING...STRONG NORTHWEST WINDS WILL DEVELOP AFTER 4 AM ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...AND SUBSIDE NOTABLY AFTER 10 PM THURSDAY. * WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES...PARTICULARLY ON EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
617 WWUS73 KMPX 040901 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 401 AM CDT THU OCT 4 2012 ...STRONG WINDS TODAY INTO THE EVENING ACROSS MOST OF CENTRAL AND SOUTHERN MINNESOTA... .A WIND ADVISORY IS NOW IN EFFECT FOR ALL OF CENTRAL AND PORTIONS OF SOUTH CENTRAL MINNESOTA THROUGH REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT. THE ADVISORY GENERALLY ENCOMPASSES AREAS NORTH AND WEST OF THE TWIN CITIES METRO AREA DOWN THROUGH MANKATO. SUSTAINED NORTHWEST WINDS NEAR 30 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED TO TO SPREAD INTO EAST CENTRAL MINNESOTA THIS MORNING AND PERSIST INTO THE EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS...INCLUDING INTERSTATE 94 FROM ALEXANDRIA TO ST CLOUD. THESE STRONG WINDS WILL OCCUR DUE TO A LOW PRESSURE SYSTEM WHICH WILL MOVE FROM WEST CENTRAL MINNESOTA THIS MORNING...TO NORTHEASTERN MINNESOTA THIS AFTERNOON. A COLD FRONT ASSOCIATED WITH THIS LOW WILL PUSH EAST ACROSS THE REGION THIS MORNING...WITH THE STRONG WINDS DEVELOPING IN ITS WAKE. MNZ043>045-050>053-059>063-068>070-041715- /O.EXB.KMPX.WI.Y.0016.121004T1500Z-121005T0300Z/ MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MONTICELLO... MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...CHASKA... SHAKOPEE...BURNSVILLE 401 AM CDT THU OCT 4 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL SPREAD EAST ACROSS CENTRAL MINNESOTA THIS MORNING BEHIND A STRONG COLD FRONT AND WILL SUBSIDE NOTABLY AFTER 10 PM THIS EVENING. * WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES...PARTICULARLY ON EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-041715- /O.CON.KMPX.WI.Y.0016.000000T0000Z-121005T0300Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD- BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 401 AM CDT THU OCT 4 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA TODAY...AND WILL SUBSIDE NOTABLY AFTER 10 PM THURSDAY. * WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES...PARTICULARLY ON EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
740 WWUS73 KMPX 041630 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1130 AM CDT THU OCT 4 2012 ...STRONG WINDS THIS AFTERNOON INTO THE EVENING ACROSS MOST OF CENTRAL AND SOUTHERN MINNESOTA... .A WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL AND PORTIONS OF SOUTH CENTRAL MINNESOTA THROUGH 10 PM CDT. THE ADVISORY GENERALLY ENCOMPASSES THE AREA NORTHWEST OF A LINE FROM THE TWIN CITIES METRO AREA DOWN THROUGH MANKATO. SUSTAINED NORTHWEST WINDS NEAR 30 MPH...WITH GUSTS TO 45 MPH...ARE EXPECTED THROUGH THE AFTERNOON...DIMINISHING DURING THE EVENING WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS...INCLUDING INTERSTATE 94 FROM ALEXANDRIA ...ST CLOUD TO THE TWIN CITIES...AND ALONG INTERSTATE 90 IN SOUTHERN MINNESOTA. THESE STRONG WINDS WILL OCCUR DUE TO A LOW PRESSURE SYSTEM WHICH WILL MOVE FROM WEST CENTRAL MINNESOTA THIS MORNING...TO NORTHEASTERN MINNESOTA THIS AFTERNOON. A COLD FRONT ASSOCIATED WITH THIS LOW WILL PUSH EAST ACROSS THE REGION THIS MORNING... WITH THE STRONG WINDS DEVELOPING IN ITS WAKE. MNZ041>045-047>070-073>075-082-083-091-092-050030- /O.CON.KMPX.WI.Y.0016.000000T0000Z-121005T0300Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 1130 AM CDT THU OCT 4 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WILL SUBSIDE NOTABLY AFTER 10 PM THURSDAY. * WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES...PARTICULARLY ON EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
937 WWUS73 KMPX 042306 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 606 PM CDT THU OCT 4 2012 ...WIND ADVISORY FOR PARTS OF CENTRAL AND SOUTH CENTRAL MINNESOTA HAS BEEN CANCELED... .SUSTAINED WIND SPEEDS HAVE SUBSIDED BELOW 30 MPH THIS EVENING ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA...SO THE WIND ADVISORY HAS BEEN CANCELED. WIND SPEEDS WILL CONTINUE TO GRADUALLY DECREASE INTO THE OVERNIGHT HOURS. MNZ041>045-047>070-073>075-082-083-091-092-050015- /O.CAN.KMPX.WI.Y.0016.000000T0000Z-121005T0300Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... REDWOOD FALLS...NEW ULM...ST. PETER...ST. JAMES...MANKATO... FAIRMONT...BLUE EARTH 606 PM CDT THU OCT 4 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELED THE WIND ADVISORY. SUSTAINED WIND SPEEDS HAVE SUBSIDED BELOW 30 MPH THIS EVENING ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA...SO THE WIND ADVISORY HAS BEEN CANCELED. WIND SPEEDS WILL CONTINUE TO GRADUALLY DECREASE INTO THE OVERNIGHT HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind advisory went out at Oct 3, 12:45 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Oct 3, 12:45 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1245 PM CDT WED OCT 3 2012
.UPDATE...
UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION...
ONE MORE MILD AND CRITICAL FIRE WEATHER DAY TO DEAL WITH TODAY
BEFORE THE BOTTOM FALLS OUT ON THE TEMPERATURES...WITH
HIGHS AND LOWS FROM THURSDAY THROUGH THE WEEKEND EXPECTED TO BE
MORE AT HOME IN THE FIRST WEEK OF NOVEMBER AS OPPOSED TO THE
FIRST WEEK OF OCTOBER.
COLD FRONT AT 3AM STRETCHED FROM NEAR GRAND FORKS...DOWN TO NEAR
PIERRE...TO JUST SOUTH OF THE BLACK HILLS. ALOFT...TROUGHING
PRETTY MUCH DOMINATES NOAM...WITH NEARLY STATIONARY UPPER RIDGES
FLANKING THE SE AND SW COASTS OF THE CONUS. THE THREE MAIN UPPER
FEATURES ACROSS THE CONTINENT ARE THE STILL NEARLY STATIONARY
UPPER LOW OVER THE LOWER MS VALLEY...A SHEARING OUT SHORTWAVE SW
OF HUDSON BAY...AND STRENGTHENING SHORTWAVE OVER WRN MONTANA. THE
SOUTHERN WAVE CONTINUES TO FUNNEL MOST DEEP MOISTURE UP THE EAST
COAST...THE CANADIAN WAVE IS RESPONSIBLE FOR THE COLD FRONT ON
OUR DOORSTEP...AND THE MT WAVE WILL BE THE SOURCE OF MOST OF THE
ACTIVE WEATHER IN THE COMING DAYS ACROSS THE REGION.
WITH INCREASING UPPER FLOW STARTING TO MOVE OVER THE COLD FRONT
NEAR THE BLACK HILLS...CYCLOGENISIS IS STARTING TO TAKE SHAPE OVER
SW SODAK. ONLY REAL OUTLIERS FOR THE PROGRESSION OF THIS LOW ARE
THE NAM AND SREF...WHICH HAVE A DEEPER/FARTHER WEST SYSTEM.
THEREFORE FAVORED FORECAST TODAY/TONIGHT TOWARD A GFS/GEM/ECMWF
SOLUTION. THIS TAKES THE SFC TO NEAR HURON BY 00Z...TO BETWEEN
MILLE LACS LAKE AND DULUTH BY 12Z THU...AND UP INTO THE ARROWHEAD
THURSDAY AFTERNOON.
FOR FIRE WEATHER TODAY...WHAT WILL NOT BE AN ISSUE WILL BE
ATTAINING 25 PERCENT OR LOWER HUMIDITIES. IN FACT...SEVERAL SITES
ACROSS SW MN HAVE ONLY SEEN HUMIDITIES OVERNIGHT RECOVER INTO THE
30S. WITH SW WINDS CONTINUING TO BRING UP AIR WITH DEWPS IN THE
20S AND HIGHS PUSHING UP TO NEAR 80 THIS AFTERNOON...EXPECT
HUMIDITIES TO FALL BACK INTO THE TEENS FOR MUCH OF THE WRN HALF
OF THE MN CWA. POTENTIAL LIMITING FACTOR FOR TODAY WILL BE THE
WIND. BEING STRONGER/FARTHER WEST...THE 03.00 NAM WOULD INDICATE
ANYWHERE FROM MANKATO/LONG PRAIRIE WEST WOULD NEED A RED FLAG
WARNING. HOWEVER...BASED PLACEMENT OF RED FLAG WARNING ON WHERE
THE GFS /CLOSER TO MODEL CONSENSUS/ HAD MEAN 1000-850 MB WINDS OF
20 KTS OR MORE...WHICH BASICALLY CAME RIGHT UP ALONG THE MPX/FSD
BORDER. GIVEN THE EXTREME NATURE OF THE HUMIDITIES
EXPECTED...ALONG WITH THE VERY DRY FUELS IN PLACE...ADDED A COUPLE
OF EXTRA COUNTIES TO THE NORTH. LIKE THE CRITICAL FIRE WEATHER
AREA IN THE SPC DAY1 FIRE OUTLOOK...THIS RED FLAG WARNING MAY NEED
TO BE EXPANDED IF REALITY STARTS TURNING OUT TO LOOK LIKE THE
03.00 NAM.
FOR PRECIP...THIS LOW TRACK WOULD BASICALLY LEAVE THE MPX CWA
HIGH AND DRY...WITH PRIMARY FGEN PRECIP REMAINING WELL NORTH
/WHERE THE GFS & ECMWF PUT DOWN OVER A FOOT OF SNOW UP BY INL AND
LAKE OF THE WOODS/ WHILE WARM SECTOR PRECIP STAYS SOUTH AND EAST.
CERTAINLY NOT A GOOD SCENARIO FOR THE CURRENT DROUGHT...WHICH IS
IN A BIT OF A RUNAWAY STATE AT THE MOMENT. AS A RESULT MAIN CHANGE
MADE TO POPS WITH THIS SYSTEM WAS TO BASICALLY CONTINUE TO NUDGE
THINGS DOWN...WITH BEST CHANCES THURSDAY REMAINING ACROSS FAR NRN
SECTIONS OF THE CENTRAL MN CWA CLOSER TO THE DEFORMATION PRECIP
AND ERN SECTIONS OF THE CWA WHERE THE NAM AND SREF AT LEAST TRY
TO SHOW SOME SHOWERS BUILDING UP THE FRONT...THOUGH THE DRY STATE
OF THE HI-RES NMM/ARW REFLECTIVITY DO NOT EXACTLY LEAD TO MUCH
CONFIDENCE IN ERN AREAS SEEING PRECIP.
IN THE WAKE OF THIS SYSTEM...WE WILL SEE QUITE BREEZY NW WINDS
THURSDAY AND FRIDAY. THURSDAY LOOKS TO BRING THE STRONGEST WINDS
ESPECIALLY ACROSS WRN MN. CURRENTLY HAVE SUSTAINED WINDS UP AROUND
30 MPH /LOWER THRESHOLD FOR A WIND ADVY/ WITH GUSTS UP AROUND 40
MPH. TOSSED AROUND THE IDEA OF ISSUING A WIND ADVISORY FOR WRN
MN...BUT WITH MARGINAL SPEEDS AT THE MOMENT...DECIDED TO HOLD BACK
AND LET THE NEXT SHIFT TAKE ANOTHER GOOD LOOK AT IT WITH A FRESH
SET OF MODELS...BUT WILL ADD A MENTION OF THE WINDS IN THE HWO.
FOR FRIDAY...BOTH SUSTAINED SPEEDS AND GUSTS SHOULD BE ABOUT 10
MPH LESS.
GOING INTO THE WEEKEND THE BIG THEME WILL BE SIGNIFICANTLY COLDER
TEMPERATURES. BY SATURDAY...925-850 TEMPS WILL HAVE GONE FROM
THEIR ROUGHLY +15C OF TODAY DOWN TO AROUND -5C...HENCE LOWS IN THE
20S/30S AND HIGHS ONLY IN THE 40S. THE COLDEST MORNING AT THIS
POINT LOOKS TO BE SUNDAY...WILL BE QUITE A SHOCK FOR ALL THOSE
RUNNERS THAT TRAINED THROUGH ONE OF THE HOTTEST SUMMERS ON
RECORD...ONLY TO TOE THE LINE AT THE TWIN CITIES MARATHON SUNDAY
MORNING WITH TEMPERATURES IN THE 20S.
AS FOR PRECIP THIS WEEKEND...LEFT SLIGHT CHANCE MENTION FOR THE NE
PART OF THE MPX CWA IN FOR FRI NIGHT/SATURDAY AS A FAIRLY POTENT
SHORTWAVE MOVES FROM NORTHERN MN INTO NE WI. THERMAL PROFILES FRI
NIGHT INTO SATURDAY MORNING CERTAINLY SUPPORT A FROZEN
P-TYPE. THOUGH IF ANYTHING DOES FALL...IT WILL BE LIGHT...WITH NO
ACCUMULATIONS EXPECTED.
FOR NEXT WEEK...SOME MODIFICATIONS IN TEMPERATURES ARE
EXPECTED...AS UPPER TROUGHING GOES FROM DIGGING INTO THE OHIO
VALLEY THIS WEEKEND...TO STAYING UP IN THE GREAT LAKES NEXT WEEK.
THE WARMEST DAY LOOKS TO BE MONDAY...AS THE MPX AREA LOOKS TO BE
IN A WARM SECTOR OUT AHEAD OF THE NEXT COLD FRONT. THE 03.00 ECMWF
CONTINUES TO ADVERTISE HIGHS MONDAY IN THE MID 60S TO LOWER
70S...AND IF THIS CONTINUES...CURRENT FORECAST WILL NEED TO BE
INCREASED BY ABOUT 10 DEGREES. OTHER THAN THAT...TREND FOR THE
NEXT POTENTIAL RAIN MAKER MONDAY/TUESDAY IS TO KEEP MOST OF THE
LIGHT PRECIP NORTH OF THE MPX AREA. IN FACT...ACCUMULATING QPF
OVER THE ENTIRE 240 HOURS OF THE 03.00 GFS/ECMWF SHOWS MOST OF
THE MPX CWA RECEIVING LESS THAN A TENTH OF AN INCH OF PRECIP FOR
THE NEXT 10 DAYS.
&&
.AVIATION.../18Z TAF ISSUANCE/
MAIN ISSUE WILL BE STRONG COLD FRONT MOVING THROUGH THE AREA LATER
TONIGHT AND THURSDAY MORNING...WITH ATTENDANT MVFR CONDITIONS AND
STRONG WEST/NORTHWEST WINDS. WILL USHER IN THE MVFR CIGS INTO
WESTERN AREAS WITH TIMING OF COLD FRONTAL PASSAGE. MAY SEE SOME
ACCAS...MID CLOUD -SHRA/SPRINKLES AHEAD OF THE FRONT BUT SHOULDNT BE
ANYTHING SIGNIFICANT. THE ONLY AREA THAT MAY SEE MEASURABLE ACTIVITY
WOULD BE KAXN. WILL LEAVE VCSH FOR NOW. ALSO...COLD AIR WILL BLAST
ACROSS THE REGION AND COULD SEE SOME FLURRIES AT KAXN LATE
MORNING/AFTERNOON AS WELL. WILL BRING MVFR CHANCES EAST ACROSS THE
AREA...WITH THE EXCEPTION OF KEAU THROUGH 18Z THU. WINDS WILL GUST
IN EXCESS OF 30 KNOTS OVER MOST OF THE AREA THU AFTERNOON.
KMSP...VFR CONDITIONS THROUGH THE FIRST 17Z HOURS OF THE FORECAST AS
STRONG COLD FRONT SWEEPS THROUGH 12Z THURSDAY. SOUTH/SOUTHEAST
WINDS WILL BECOME WESTERLY WITH THE FROPA...WITH MVFR CEILINGS
EXPECTED TO MOVE IN RAPIDLY WITH THE COLD AIR ALOFT. MAY SEE A
SPRINKLE WITH THIS AND MENTIONED VCSH FOR NOW. WEST WIND WILL BECOME
GUSTY IN THE MORNING...GUSTING AROUND 30 KNOTS IN THE AFTERNOON.
/OUTLOOK FOR KMSP/
THU AFTERNOON...CIGS 3500-4500 FEET. WIND W-NW 15-20 KTS WITH GUSTS
TO 30 KTS.
FRI...VFR. WIND NW 10-15 KTS.
SAT...VFR. WIND NW 5-10 KTS.
SUN...VFR. WIND W 5-10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR BROWN-CHIPPEWA-KANDIYOHI-LAC QUI PARLE-MARTIN-
REDWOOD-RENVILLE-SWIFT-WATONWAN-YELLOW MEDICINE.
WI...NONE.
&&
MPG/DEHazardous weather outlook, Oct 3, 2:23 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 223 PM CDT WED OCT 3 2012 MNZ054>057-064-065-073-074-082-091-041200- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE- REDWOOD-BROWN-WATONWAN-MARTIN- 223 PM CDT WED OCT 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH 7 PM ACROSS WEST CENTRAL INTO SOUTHWEST MINNESOTA...WITH RELATIVE HUMIDITIES IN THE 10 TO 15 PERCENT RANGE AND SOUTHEAST OR SOUTH WINDS AROUND 20 MPH. A STRONG WEST TO NORTHWEST WIND WILL DEVELOP LATE TONIGHT AS A COLD FRONT SWEEPS ACROSS THE AREA. WINDS WILL BE SUSTAINED AROUND 25 MPH WITH GUSTS AROUND 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTHWEST WINDS WILL CONTINUE INTO THURSDAY EVENING WITH SUSTAINED WINDS NEAR 30 MPH WITH GUSTS AROUND 45 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016- 023>028-041200- MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO- WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA- LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 223 PM CDT WED OCT 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041-042-047>049-058-066-067-075-083-092-041200- DOUGLAS-TODD-STEVENS-POPE-STEARNS-MEEKER-MCLEOD-SIBLEY-NICOLLET- BLUE EARTH-FARIBAULT- 223 PM CDT WED OCT 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG WEST TO NORTHWEST WIND WILL DEVELOP LATE TONIGHT AS A COLD FRONT SWEEPS ACROSS THE AREA. WINDS WILL BE SUSTAINED AROUND 25 MPH WITH GUSTS AROUND 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTHWEST WINDS WILL CONTINUE INTO THURSDAY EVENING WITH SUSTAINED WINDS NEAR 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 4:26 AM CDT | Red Flag Warning | MPX | Brown, Chippewa, Kandiyohi, Lac qui Parle, Martin, Redwood and 4 more | 15 hr |
Nearby
Wind Advisories in Minnesota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.